MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-3-10-HX-ES
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event is reported at this time based on analysis results which indicated a reportable event.Product analysis: equipment used: video inspection system (m-78210), ruler 200cm (m-83361), camera (panasonic lumix dmc-zs5) as found condition: the axium implant coil was returned for analysis within a shipping box; within a plastic bio-pouch; within an opened axium prime inner pouch.The micro catheter used during the event will not be returned for analysis.In addition, the model or lot number were not provided; therefore, compatibility could not be assessed.Visual inspection/damage location details: the axium prime coil was returned within the introducer sheath.The introducer sheath was found correctly assembled on the pushwire with the wavelock at the proximal end.The axium prime pushwire was found to be bent within the introducer sheath at 69.5cm, 98.5cm and 132.5cm from distal end.The axium prime implant coil was found to be to be broken and not returned for analysis.Therefore, any contributing factors could not be assessed.No damages or irregularities were found with the introducer sheath.No other anomalies were observed.Testing/analysis: the axium prime coil was not able to be pushed out from within the introducer sheath due to resistance.The axium prime coil could not be used for testing with an in-house microcatheter due to its damaged condition.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil resistance/ stuck in catheter¿ could not be confirmed.Possible causes for coil resistance in catheter are, but not limited to, use of an incompatible device for delivery, severely tortuous patient anatomy, failure to hydrate the axium prime coil prior to use, damage/kink to pushwire and lack of continuous flush during delivery.The axium prime implant coil was found damaged and the pushwire was found bent.It is likely that the damage to the axium prime implant coil and pushwire occurred during the attempt to push the coil through the micro catheter against the reported resistance.The vessel tortuosity was moderate.Other possible causes for coil/pushwire damage are: lack of hydration before procedure, user does not maintain continuous flush.It was reported all devices were prepared as per the instructions for use (ifu.Since the micro catheter used in the event was not returned, any contribution of the micro catheter towards the ¿coil resistance/stuck in catheter¿ could not be assessed.As the model and lot number of the micro catheter was not reported, compatibility could not be assessed.However, the axium prime pushwire was confirmed to be kink and damaged as the axium prime pushwire was found to be bent at several locations.There was no non-conformance to specifications identified that led to the reported issue.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that the coil had a large push resistance and could not be pushed in the microcatheter.Coil stuck in catheter.After the microcatheter was withdrawn, it was found that the push rod had a crease in the proximal segment.The patient was being treated for an unruptured saccular aneurysm with a max diameter of 5mm and a neck of 4mm.Vessel tortuosity was moderate.The devices were prepared as according to the instructions for use (ifu).  no symptoms were reported.Additional information received reported the resistance occurred in the middle and distal segments of the microcatheter.The coil pushed out of the introducer sheath smoothly.Information about the catheter was not known.
 
Additional Manufacturer Narrative
Section e corrected medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key13259352
Report Number2029214-2022-00054
Device Sequence Number4726967
Product Code KRD
UDI-Device Identifier00847536032286
UDI-Public00847536032286
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/12/2024
Device Model NumberAPB-3-10-HX-ES
Device Catalogue NumberAPB-3-10-HX-ES
Device Lot NumberB189458
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2022
Supplement Date Received by Manufacturer02/16/2022
Initial Report FDA Received Date01/14/2022
Supplement Report FDA Received Date03/10/2022
Date Device Manufactured04/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age86 YR
Patient SexFemale